Alert archive / Vermont / Wind Advisories in 2008
Wind Advisory 1, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Jan 9, 2008, 4:16 AM EST for 11 counties in Vermont; 4 counties in New York. It took effect at Jan 9, 2008, 9:00 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2008, 4:16 AM EST (09:16 UTC)
- In effect from
- Jan 9, 2008, 9:00 AM EST
- Expired
- Jan 9, 2008, 10:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 090916 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 416 AM EST WED JAN 9 2008 ...A WIND ADVISORY ACROSS THE NORTH COUNTRY TODAY... .A STRONG COLD FRONT EXTENDING FROM A PARENT LOW PRESSURE SYSTEM NEAR GEORGIAN BAY...SOUTHWARD ACROSS LAKE ERIE AND FAR WESTERN PENNSYLVANIA AT 4 AM WILL CONTINUE EASTWARD THROUGH THE REMAINDER OF THIS MORNING. THE FRONT WILL SWEEP ACROSS NORTHERN NEW YORK DURING THE MID-MORNING HOURS...AND ACROSS ALL OF VERMONT BY NOON. STRONG SOUTH WINDS IN ADVANCE OF THIS COLD FRONT WILL SHIFT INTO THE WEST THIS AFTERNOON WITH WIDESPREAD GUSTS OF 40 TO 50 MPH EXPECTED ACROSS THE REGION. WINDS WILL GRADUALLY SUBSIDE THIS EVENING AND THROUGH TONIGHT. NYZ026>031-034-035-087-VTZ001>012-016>019-092100- /O.NEW.KBTV.WI.Y.0001.080109T1400Z-080110T0300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 416 AM EST WED JAN 9 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY FOR NORTHERN NEW YORK AND VERMONT...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST THIS EVENING. A STRONG COLD FRONT EXTENDING ACROSS WESTERN NEW YORK SOUTHWARD INTO FAR WESTERN PENNSYLVANIA...WILL MOVE RAPIDLY EASTWARD ACROSS THE ADIRONDACKS AND ST. LAWRENCE VALLEY BY MID-MORNING...AND ACROSS ALL OF VERMONT BY NOON. A STRENGTHENING PRESSURE GRADIENT IN ADVANCE OF THE FRONT IS ALREADY RESULTING IN GUSTY SOUTH WINDS UP TO 35 MPH IN SOME AREAS...INCLUDING THE CHAMPLAIN VALLEY. THE STRONGEST WINDS WILL OCCUR FOR SEVERAL HOURS FOLLOWING THE FRONTAL PASSAGE. WINDS WILL SHIFT QUICKLY INTO THE WEST WITH GUSTS OF 40 TO 50 MPH EXPECTED...ESPECIALLY ACROSS AREAS OF OPEN TERRAIN AND WEST FACING SLOPES. WINDS WILL GRADUALLY SUBSIDE LATE THIS EVENING AND INTO TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ BANACOS
4 follow-up statements
000 WWUS71 KBTV 091503 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1003 AM EST WED JAN 9 2008 ...A HIGH WIND WARNING FOR THE ADIRONDACKS AND SAINT LAWRENCE RIVER VALLEY UNTIL 9 PM EST... ...A WIND ADVISORY FOR VERMONT AND THE CHAMPLAIN VALLEY OF NEW YORK UNTIL 9 PM EST... .A STRONG COLD FRONT WAS MOVING THROUGH VERMONT LATE THIS MORNING FROM A PARENT LOW PRESSURE SYSTEM NEAR GEORGIAN BAY. THE STRONG PRESSURE GRADIENT ASSOCIATED WITH THESE SYSTEMS HAS BROUGHT WIND GUSTS IN EXCESS OF 60 MPH IN PORTIONS OF WESTERN NEW YORK AND IS EXPECTED TO LIKEWISE ACROSS THE ST. LAWRENCE RIVER VALLEY AND ADIRONDACKS OF NEW YORK THROUGH THIS EVENING. ELSEWHERE...STRONG SOUTHWEST TO WEST WINDS WILL LIKELY GUST TO 50 MPH THROUGH THIS EVENING. THESE STRONG WINDS COMBINED WITH SATURATED SOILS WILL LIKELY CAUSE SOME FALLEN TREES AND SCATTERED POWER OUTAGES. IF DRIVING...PLEASE STAY ALERT AS WINDS COULD BUFFET YOUR VEHICLE. NYZ026-027-029>031-034-087-100300- /O.UPG.KBTV.WI.Y.0001.000000T0000Z-080110T0300Z/ /O.NEW.KBTV.HW.W.0001.080109T1503Z-080110T0300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 1003 AM EST WED JAN 9 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING FOR THE SAINT LAWRENCE RIVER VALLEY AND THE ADIRONDACKS OF NORTHERN NEW YORK. VERY STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS POSSIBLY IN EXCESS OF 60 MPH THROUGH THIS EVENING ARE EXPECTED. THESE STRONG WINDS WILL BE CAPABLE OF KNOCKING DOWN TREE LIMBS AND TREES AS WELL AS PICKING UP OR KNOCKING DOWN UNSECURED OBJECTS AND ADVERSELY AFFECTING DRIVING CAPABILITIES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ028-035-VTZ001>012-016>019-100300- /O.CON.KBTV.WI.Y.0001.000000T0000Z-080110T0300Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1003 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING FOR VERMONT AND THE CHAMPLAIN VALLEY OF NEW YORK FOR WIND GUSTS UP TO AND POSSIBLY EXCEEDING 50 MPH. A STRONG COLD FRONT HAS MOVED ACROSS THE REGION...STRONG SOUTHWEST WINDS HAVE AND WILL CONTINUE TO DEVELOP TODAY WITH SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS TO 50 MPH OR HIGHER LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ SLW
000 WWUS71 KBTV 091504 CCA NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1003 AM EST WED JAN 9 2008 ...A HIGH WIND WARNING FOR THE ADIRONDACKS AND SAINT LAWRENCE RIVER VALLEY UNTIL 10 PM EST... ...A WIND ADVISORY FOR VERMONT AND THE CHAMPLAIN VALLEY OF NEW YORK UNTIL 10 PM EST... .A STRONG COLD FRONT WAS MOVING THROUGH VERMONT LATE THIS MORNING FROM A PARENT LOW PRESSURE SYSTEM NEAR GEORGIAN BAY. THE STRONG PRESSURE GRADIENT ASSOCIATED WITH THESE SYSTEMS HAS BROUGHT WIND GUSTS IN EXCESS OF 60 MPH IN PORTIONS OF WESTERN NEW YORK AND IS EXPECTED TO LIKEWISE ACROSS THE ST. LAWRENCE RIVER VALLEY AND ADIRONDACKS OF NEW YORK THROUGH THIS EVENING. ELSEWHERE...STRONG SOUTHWEST TO WEST WINDS WILL LIKELY GUST TO 50 MPH THROUGH THIS EVENING. THESE STRONG WINDS COMBINED WITH SATURATED SOILS WILL LIKELY CAUSE SOME FALLEN TREES AND SCATTERED POWER OUTAGES. IF DRIVING...PLEASE STAY ALERT AS WINDS COULD BUFFET YOUR VEHICLE. NYZ026-027-029>031-034-087-100300- /O.UPG.KBTV.WI.Y.0001.000000T0000Z-080110T0300Z/ /O.NEW.KBTV.HW.W.0001.080109T1503Z-080110T0300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 1003 AM EST WED JAN 9 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING FOR THE SAINT LAWRENCE RIVER VALLEY AND THE ADIRONDACKS OF NORTHERN NEW YORK. VERY STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS POSSIBLY IN EXCESS OF 60 MPH THROUGH THIS EVENING ARE EXPECTED. THESE STRONG WINDS WILL BE CAPABLE OF KNOCKING DOWN TREE LIMBS AND TREES AS WELL AS PICKING UP OR KNOCKING DOWN UNSECURED OBJECTS AND ADVERSELY AFFECTING DRIVING CAPABILITIES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ028-035-VTZ001>012-016>019-100300- /O.CON.KBTV.WI.Y.0001.000000T0000Z-080110T0300Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1003 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING FOR VERMONT AND THE CHAMPLAIN VALLEY OF NEW YORK FOR WIND GUSTS UP TO AND POSSIBLY EXCEEDING 50 MPH. A STRONG COLD FRONT HAS MOVED ACROSS THE REGION...STRONG SOUTHWEST WINDS HAVE AND WILL CONTINUE TO DEVELOP TODAY WITH SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS TO 50 MPH OR HIGHER LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ SLW
000 WWUS71 KBTV 092116 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 416 PM EST WED JAN 9 2008 ...STRONG WINDS EARLY WILL GRADUALLY DIMINISH TONIGHT... .A COLD FRONT MOVED THROUGH THE NORTH COUNTRY EARLIER TODAY AND DELIVERED STRONG AND OCCASIONAL DAMAGING WINDS ACROSS PORTIONS OF NORTHERN NEW YORK AND VERMONT. THESE WINDS WILL REMAIN STRONG THROUGH EARLY EVENING THEN GRADUALLY DIMINISH OVERNIGHT. THESE STRONG WINDS COMBINED WITH SATURATED SOILS WILL LIKELY CAUSE SOME FALLEN TREES AND SCATTERED POWER OUTAGES. IF DRIVING... PLEASE STAY ALERT AS WINDS COULD BUFFET YOUR VEHICLE. NYZ026-027-029>031-034-087-100300- /O.CON.KBTV.HW.W.0001.000000T0000Z-080110T0300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 416 PM EST WED JAN 9 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING FOR THE ST. LAWRENCE RIVER VALLEY AND THE ADIRONDACKS OF NORTHERN NEW YORK. STRONG SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 60 MPH THROUGH EARLY THIS EVENING. THESE STRONG WINDS WILL BE CAPABLE OF KNOCKING DOWN TREE LIMBS AND TREES AS WELL AS PICKING UP OR KNOCKING DOWN UNSECURED OBJECTS AND ADVERSELY AFFECTING DRIVING CAPABILITIES. THESE WINDS WILL GRADUALLY DIMINISH TOWARD MIDNIGHT AND CONTINUE TO DIMINISH OVERNIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ028-035-VTZ001>012-016>019-100300- /O.CON.KBTV.WI.Y.0001.000000T0000Z-080110T0300Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 416 PM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING FOR VERMONT AND THE CHAMPLAIN VALLEY OF NEW YORK. SOUTHWEST TO WEST WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY EVENING...THEN DIMINISH TOWARD MIDNIGHT AND CONTINUE TO DIMINISH OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ SLW
000 WWUS71 KBTV 100313 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1013 PM EST WED JAN 9 2008 ...WINDS WILL CONTINUE TO DIMINISH OVERNIGHT... .LOW PRESSURE WILL SLOWLY WEAKEN AS IT MAKES ITS WAY NORTHEAST ACROSS QUEBEC PROVINCE OVERNIGHT. AS THE LOW MOVES FURTHER AWAY...WESTERLY WINDS WILL CONTINUE TO DIMINISH. NYZ026-027-029>031-034-087-100415- /O.EXP.KBTV.HW.W.0001.000000T0000Z-080110T0300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 1013 PM EST WED JAN 9 2008 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING FOR THE ST. LAWRENCE RIVER VALLEY AND THE ADIRONDACKS OF NORTHERN NEW YORK IS NO LONGER IN EFFECT. WINDS HAVE DROPPED BELOW WARNING CRITERIA...AND WILL CONTINUE TO DIMINISH OVERNIGHT. EXPECT WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH UNTIL MIDNIGHT...DIMINISHING TO 15 TO 25 MPH AFTER MIDNIGHT. $$ NYZ028-035-VTZ001>012-016>019-100415- /O.EXP.KBTV.WI.Y.0001.000000T0000Z-080110T0300Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1013 PM EST WED JAN 9 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR VERMONT AND THE CHAMPLAIN VALLEY OF NEW YORK IS NO LONGER IN EFFECT. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA...AND WILL CONTINUE TO DIMINISH OVERNIGHT. EXPECT WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH UNTIL MIDNIGHT...DIMINISHING TO 10 TO 20 MPH AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Jan 9, 1:05 AM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Jan 9, 1:05 AM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
105 AM EST WED JAN 9 2008
.SYNOPSIS...
HIGH PRESSURE OFF THE ATLANTIC SEABOARD AND AN SLOW APPROACHING COLD
FRONT ACROSS THE GREAT LAKES HAS CREATED AN UNSEASONABLY MILD FLOW
OF AIR WITH TEMPERATURES AVERAGING 25 TO 30 DEGREES ABOVE NORMAL.
THESE MILD TEMPERATURES WILL CONTINUE UNTIL A COLD FRONT MOVES
THROUGH ON WEDNESDAY. HOWEVER...TEMPERATURES WILL STILL AVERAGE 10
OR MORE DEGREES ABOVE NORMAL WEDNESDAY NIGHT AND THURSDAY.
&&
.NEAR TERM /UNTIL 7 AM THIS MORNING/...
AS OF 1059 PM EST TUESDAY...AGAIN A WIDE RANGE OF TEMPERATURES
ACROSS THE REGION AT THIS TIME...WITH SOME 30S ACROSS THE
SHELTERED VALLEYS OF EASTERN VERMONT...RANGING TO THE 50S OVER THE
HIGHER ELEVATIONS OF THE ADIRONDACKS AND GREEN MOUNTAINS. HAVE
ALREADY SENT OUT UPDATED ZONE FORECASTS TO ACCOUNT FOR THIS WIDE
RANGE OF TEMPERATURES.
THE VERMONT AGENCY OF TRANSPORTATION REPORTS THAT THE ICE JAM HAS
BROKEN UP ON THE MISSISQUOI RIVER AT EAST BERKSHIRE VERMONT AS OF
10 PM EST TUESDAY. HOWEVER...THE POTENTIAL STILL EXISTS FOR OTHER
ICE JAMS TO FORM ALONG THE MISSISQUOI RIVER OVERNIGHT.
TEMPERATURES WILL REMAIN ABOVE FREEZING OVERNIGHT...AND THIS WILL
CONTINUE TO LEAD TO ADDITIONAL RUNOFF FROM SNOW MELT INTO RIVERS
AND STREAMS ACROSS THE REGION. ALSO HAD A REPORT EARLIER THIS EVENING
OF A PORTION OF COUNTY HIGHWAY 21 IN ESSEX COUNTY NEW YORK NEAR
LAKE PLACID BEING CLOSED DUE TO FLOODING.
&&
.SHORT TERM /7 AM THIS MORNING THROUGH 6 PM THURSDAY/...
AS OF 330 PM EST TUESDAY...CD FNT SMVS ACRS FA BTWN 15-20Z WITH
PCPN CONTG TO MV ACRS FA. STRONGEST WNDS WL LKLY OCCUR ALG/AFT
FROPA WITH SOME CONVECTIVE DESTABILIZATION ALG FNT AND DECENT CAA
MIXING AFT FROPA BUT TMPS WL NOT CRASH...IT WL BR GRDL LWRG.
ATTM...WL LEAVE FOR MIDSHFT FOR ANY PSBL WND ADV ON WED.
WED NGT...WSW CAA AND CYCLONIC ENERGETIC FLOW MAY ACCOUNT FOR SOME
SCT -SHRASN IN VLY AND -SHSN IN MTNS WITH GRTST PSBLTY ALG NRN FA.
TMPS WL BE AOB FRZG FOR SLOWING OF SNOW MELT.
ON THU...RIDGING AT ALL LVLS WL ALLOW FOR SOME RECOVERY WITH LGTR
WNDS AND TMPS COOLER BUT STL ABV FRZG.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
AS OF 400 PM EST TUESDAY.
ANOTHER PATTERN CHANGE WL BE TAKING PLACE ACRS OUR CWA DURING THE
MEDIUM RANGE WITH DEVELOPING FULL LATITUDE TROF OVER THE EASTERN
CONUS AND BUILDING RIDGE ALONG THE WEST COAST. THIS WL TREND OUR
TEMPS BACK TO NORMAL OR SLIGHTLY BELOW NORMAL BY EARLY NEXT
WEEK...ALONG WITH AVERAGE TO BLW AVERAGE PRECIP EVENTS. MODELS IN
GOOD AGREEMENT WITH LARGE SCALE CHANGE...BUT HAVE SOME DISAGREEMENTS
ON TIMING OF SYSTEM FOR FRIDAY...THEN DEVELOPMENT/EVOLUTION OF
MID/UPPER LVL TROF ACRS EASTERN CONUS SUNDAY INTO EARLY NEXT WEEK.
WL USE A MODEL BLEND OF THE 12Z GFS/00Z ENSEMBLES FOR THIS FCST
PACKAGE.
MID/UPPER LVL RIDGE HOLDING FIRM ACRS WESTERN ATLANTIC WL DEFLECT
STRONG S/W ENERGY AND ASSOCIATED DIGGING MID/UPPER LVL TROF ACRS THE
EASTERN GREAT LAKES LATE THURS INTO FRIDAY. MEANWHILE...INITIAL SFC
LOW PRES WL TRACK FROM CENTRAL PLAINS INTO THE CENTRAL/EASTERN GREAT
LAKES BY 12Z FRIDAY...BEFORE LIFTING TWD EASTERN CANADA BY 00Z SAT.
THIS WL ONCE AGAIN PLACE OUR CWA IN THE WARM SECTOR FOR THIS
UPCOMING MODERATE PRECIP EVENT. NAM IS SIMILAR IN SFC LOW
TRACK...BUT SEVERAL DEGREES COOLER WITH LLVL THERMAL PROFILES ACRS
OUR CWA...WHICH HAS BEEN THE CASE THIS WINTER. WL TREND TWD THE
WARMER GFS SOLUTION AND MENTION SNOW/RAIN/-IP/FZRA TO START EARLY
FRIDAY MORNING...THEN PRECIP CHANGING TO ALL RAIN BY 15Z FRIDAY AS
BL TEMPS WARM TO 4C. SOUNDINGS SHOW VERY DRY AIR MASS BTWN SFC AND
500MB WHEN PRECIP STARTS...THEREFORE THINK EVAPORATIONAL COOLING WL
TAKE PLACE TO COOL COLUMN ENOUGH TO SUPPORT A BRIEF PERIOD OF
SNOW...BEFORE PRECIP CHANGES TO RAIN FROM SW TO NE ACRS OUR CWA ON
FRIDAY MORNING. IN ADDITION...HELPING TO ENHANCE WARMING WL BE SE
DOWNSLOPING WINDS OFF THE GREENS/WHITE MTNS...WHICH WARMS 1V4 BL
TEMP TO 2.5C BY 15Z AND LIMITS THE THREAT FOR -FZRA.
FURTHERMORE...GFS SOUNDINGS SHOW A WARM LAYER BTWN 825MB AND 750MB
(4 AND 5C) ASSOCIATED WITH SW JET OF 60 TO 70 KNOTS ON FRIDAY. THESE
FACTORS COMBINED WITH LIMITED SNOW PACK WL RESULT IN A MOSTLY RAIN
EVENT FOR OUR CWA. THE COMBINATION OF STRONG 7H FGEN FORCING...ALONG
WITH DEEP LAYER UVVS AND MOISTURE...WL RESULT IN A 3 TO 6 HR WINDOW
OF MODERATE PRECIP ACRS OUR CWA. GIVEN...DYNAMICS AND MOISTURE
PARAMETERS...EXPECT QPF TO BE AROUND 0.50 IN MOST LOCATIONS WITH
SLIGHTLY LESSER AMOUNTS ACRS THE SE DOWNSLOPING REGIONS. MID/UPPER
LVL DRY SLOT WL QUICKLY DEVELOP FROM SW TO NE ACRS OUR CWA ON FRIDAY
AFTN AND I WOULD EXPECT THE STEADIER/HEAVIER PRECIP TO TAPER OFF TO
AREAS OF DRIZZLE/FOG BY 18Z. HYDRO IMPACTS WL HAVE TO BE MONITORED
CLOSELY...BUT FEEL GIVEN VERY WARM TEMPS AND LIMITED SNOW PACK
(ESPECIALLY ACRS THE VALLEYS) AREA STREAMS AND RIVERS...SHOULD BE
ABLE TO HANDLE THIS AMOUNT OF QPF. IN ADDITION...MOST OF THE RIVER
ICE SHOULD BE GONE BY EARLY FRIDAY...WHICH WL LIMIT HYDRO CONCERNS.
SFC LOW PRES WL TRACK INTO EASTERN CANADA AND A STRONG SFC COLD FRNT
WL PUSH ACRS OUR CWA FRIDAY NIGHT. THIS WL CHANGE ANY LEFTOVER RAIN
SHOWERS...QUICKLY BACK TO SNOW SHOWERS. THE COMBINATION OF UPSLOPE
FLW AND LEFTOVER MOISTURE...COULD PRODUCE AN INCH OR TWO ACRS THE
MTN LOCATIONS. MID/UPPER LVL TROF DEEPENS ACRS EASTERN CONUS ON
SUNDAY WITH LLVL CAA DROPPING 85H TEMPS BTWN -12 AND -14C BY 18Z
SUNDAY. THIS WL SUPPORT TEMPS BACK TO NEAR NORMAL WITH A SCHC OF
SNOW SHOWERS IN THE MTNS. MEANWHILE...NEXT POTENT 5H VORT ROUNDS
MID/UPPER LVL TROF BASE ACRS THE SE CONUS LATE SUNDAY INTO MONDAY
AND DEVELOPS SFC LOW PRES OFF THE SE COAST BY 00Z MON. THE GFS KEEPS
A POSITIVELY TILTED TROF AXIS ACRS THE OHIO VALLEY AND TAKES SFC LOW
PRES WELL SOUTH AND EAST OF OUR FA ON MONDAY. HOWEVER...THE 12Z
ECMWF IS MUCH SHARPER WITH MID/UPPER LVL TROF AXIS AND KEEPS SFC LOW
PRES CLOSER TO THE COAST...WHILE TRACKING A 1000MB SFC LOW PRES OVER
THE BENCHMARK. MEANWHILE...ECMWF IS MUCH WEAK AND LESS AGGRESSIVE
WITH THE LIFT/MOISTURE ACRS OUR CWA LATE MONDAY INTO TUES ASSOCIATED
WITH A CLIPPER LIKE SYSTEM. GIVEN...UNCERTAINTY AND ALL THE SHORT
TERM CONCERN WL JUST MENTION CHC POPS ATTM. HOWEVER...THERMAL
PROFILES WL SUPPORT ALL SNOW.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 12Z THURSDAY...THE MAJOR AVIATION WEATHER IMPACTS DURING THE
PERIOD WILL BE STRONG WINDS AND A FRONTAL PASSAGE WITH ASSOCIATED
MODERATE RAIN SHOWERS. THE NORTH COUNTRY IS CURRENTLY IN THE WARM
SECTOR OF AN EXTRATROPICAL CYCLONE CENTERED NEAR GEORGIAN BAY
EARLY THIS MORNING. GRADIENT FLOW WILL INCREASE THROUGH THE SOUTH
THROUGH 14Z...WITH SUSTAINED SLY WINDS OF 15-25KT AND GUSTS UP TO
35 KT. SOME LOCATIONS...SUCH AS PBG AND MPV...ARE DECOUPLED AND
MAY SEE A PERIOD OF STRONG LOW-LEVEL WIND SHEAR AROUND DAYBREAK.
HAVE INCLUDED LLWS IN THE TAFS FOR THESE LOCATIONS. OTHERWISE...
CEILINGS WILL GENERALLY REMAIN IN THE VFR CATEGORY IN ADVANCE OF
THE APPROACHING COLD FRONT. DURING THE MID TO LATE MORNING
HOURS...SCATTERED LIGHT TO MODERATE SHOWERS WILL CROSS THE
FORECAST AREA BRINGING A PERIOD OF MVFR AND BRIEF IFR CONDITIONS.
THESE SHOWERS WILL OCCUR JUST IN ADVANCE OF THE EASTWARD MOVING
COLD FRONT. THE HIGHEST WINDS WILL THEN OCCUR SHORTLY AFTER
FROPA...AS COMBINATION OF STRONG GRADIENT FLOW AND NEARLY DRY
ADIABATIC LOW-LEVEL LAPSE RATES WITH ONSET OF LOW-LEVEL CAA LEAD
TO GUSTS OF 35-45KT FOR A 1-3 HR PERIOD THIS AFTERNOON. WINDS WILL
GRADUALLY SUBSIDE LATE IN THE EVENING AND INTO THE OVERNIGHT
PERIOD. HAVE INCLUDED A CHANCE OF A SNOW SHOWER AT THE NY TAF
SITES LATE IN THE DAY/EARLY IN THE EVENING. THEREAFTER...A FEW
OROGRAPHIC SNOW SHOWERS MAY PERSIST VCNTY OF THE MTNS...BUT
SUFFICENT MID-LVL SUBIDENCE AND DRYING SHOULD KEEP POST-FRONTAL
SNOW SHOWERS RELATIVELY ISOLATED TO THE MOUNTAINOUS AREAS LATE
TODAY AND THROUGH EARLY TONIGHT.
12Z THURSDAY THROUGH SUNDAY...A PROGRESSIVE MID-LEVEL SHORTWAVE
RIDGE AND SFC RIDGE WILL TRANSLATE NEWD ACROSS NEW ENGLAND ON
THURSDAY BRINGING LIGHTER WINDS AND MAINLY VFR CONDITIONS TO THE
NORTH COUNTRY. THEREAFTER...AN EXTRATROPICAL CYCLONE OVER IL/IND
WILL TRACK NEWD THROUGH THE EASTERN GREAT LAKES REGION AND INTO
THE ST. LAWRENCE VALLEY BY 18Z FRIDAY. THIS SYSTEM WILL BRING
MAINLY RAIN TO THE REGION ON FRIDAY...MODERATE AT TIMES...WITH
WIDESPREAD MVFR AND LOCALIZED IFR CONDITIONS DURING THE DAY
FRIDAY. SOME IMPROVEMENT SHOULD OCCUR FRIDAY NIGHT AND SATURDAY AS
THIS SYSTEM EXITS TO THE NORTHEAST. HOWEVER...MODELS INDICATE
ISOLD SNOW SHOWERS IN THE MTNS AND POTENTIAL FOR MARGINAL MVFR
CEILINGS CONTINUING INTO EARLY SATURDAY. RIGHT NOW...IT APPEARS A
SFC RIDGE MOVES BACK INTO THE REGION ON SUNDAY BRINGING LIGHT
WINDS AND MAINLY VFR AVIATION WX CONDITIONS.
&&
.HYDROLOGY...
A FLOOD WATCH REMAINS IN EFFECT FOR FA THRU THU MRNG. UNSEASONABLY
AND RECORD WARMTH WITH ABV FRZG TMPS AND STG INVERSION MON NGT AND
CONTD TDY WL CONT TNGT-WED AND ACCNT FOR RAPID AND SGNFCT SNOWMELT
ACRS FA. THIS HAS ALRDY SHOWN IN RAPID RISES IN AREA STREAMS...RVRS
AND SOME ISOLD ICE JAMS. SNOWMELT AND RVR RISES ARE MORE RAPID THAN
GUIDANCE HAD INDICATED AND WL DEWPOINTS IN THE 40S AND STG WNDS
ALOFT TNGT XPCT AS OR EVEN MORE RPD SNOWMELT FOR THOSE AREAS THAT
STL HAVE SNOW.
MTN STREAMS AND RVRS ARE LKLY TO REACH OR PSBLY EXCEED BANKFULL
TNGT/WED WITH THE LARGER RVRS LKLY TO REACH BANKFULL OR ABV DRG
WED OR SOONER.
NORMALLY SNOWMELT ALONE WILL NOT CAUSE MAJOR PROBLEMS OR EVEN
MINOR FLOODING BUT THE AMOUNT THIS TIME AROUND WL LKLY INCREASE
THE THREAT FOR PSBL WIDESPREAD MINOR FLOODING.
IF YOU LIVE NEAR A STREAM OR RIVER...MONITOR WATER LEVELS AND SEEK
HIGHER GROUND IF NECESSARY MAKING SURE YOUR ESCAPE ROUTE DOES NOT
FLOOD.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLOOD WATCH THROUGH THURSDAY MORNING FOR VTZ002>012-016>019.
NY...FLOOD WATCH THROUGH THURSDAY MORNING FOR NYZ026>031-034-035-
087.
&&
SYNOPSIS...SLW
NEAR TERM...WGH
SHORT TERM...SLW/JAN
LONG TERM...TABER
AVIATION...BANACOS
HYDROLOGY...Hazardous weather outlook, Jan 8, 5:21 AM EST, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 521 AM EST TUE JAN 8 2008 NYZ026>031-034-035-087-VTZ002>012-016>019-091030- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 521 AM EST TUE JAN 8 2008 ...FLOOD WATCH IN EFFECT FROM NOON EST TODAY THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. ALSO...A COLD FRONT TRACKING FROM WEST TO EAST ACROSS NEW YORK AND VERMONT WILL BRING A PERIOD OF MODERATELY STRONG WESTERLY WINDS WEDNESDAY AFTERNOON. FOLLOWING THE FRONTAL PASSAGE...A PERIOD OF WIND GUSTS FROM THE WEST RANGING FROM 35 TO 45 MPH WILL LIKELY OCCUR FOR 1-3 HOURS BEFORE SLOWLY DIMINISHING. THE STRONGEST WINDS WILL BE ACROSS OPEN TERRAIN AND WEST FACING SLOPES. .SPOTTER INFORMATION STATEMENT... REPORT ANY FLOODING OR ICE JAMS TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BURLINGTON VERMONT. VTZ001-091030- GRAND ISLE- 521 AM EST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST VERMONT. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT TRACKING FROM WEST TO EAST ACROSS NEW YORK AND VERMONT WILL BRING A PERIOD OF MODERATELY STRONG WESTERLY WINDS WEDNESDAY AFTERNOON. FOLLOWING THE FRONTAL PASSAGE...A PERIOD OF WIND GUSTS FROM THE WEST RANGING FROM 35 TO 45 MPH WILL LIKELY OCCUR FOR 1-3 HOURS BEFORE SLOWLY DIMINISHING. THE STRONGEST WINDS WILL BE ACROSS OPEN TERRAIN AND WEST FACING SLOPES. .SPOTTER INFORMATION STATEMENT... REPORT ANY FLOODING OR ICE JAMS TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BURLINGTON VERMONT. BANACOS
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 7:14 AM EST | Severe Thunderstorm Warning | BTV | St. Lawrence | 46 min |
| Jan 9, 10:03 AM EST | High Wind Warning | BTV | Clinton, Essex, Franklin, St. Lawrence | 12 hr |
Nearby
Wind Advisories in Vermont, 2008Wind Advisories in New York, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.